Log in
NRAS
23,322 members27,186 posts

Update in shortness of breathe issue

I got with me GP yesterday he ran ekg, lung X-ray, blood work and checked for clots. Said all looked good. I know what I feel though. Rheumy nurse returned call said not to take shot this week and some thing about Plaquenil Sp????. Anyone used that? I see them next week!!

How did it work?

Thanks Sheri

27 Replies
oldestnewest

Yes plaquenil helped me. You do feel sickly for the first few days but then it goes off. Glad your tests were ok x

2 likes
Reply

Yes thank you for responding! I will try just about anything

2 likes
Reply

I did and at last They got the right combination!

2 likes
Reply

glad you are pain free or at least I hopeThank you

1 like
Reply

Well still have RA so you do still get pain but I'm so much better at the moment thanks x

Reply

I'm glad for you!!!!

1 like
Reply

One thing to watch for with Plaquenil is stomache and digestive issues. I was on all the dmards and found that Plaquenil and leflunomide made my digestive tract go bonkers. I could not digest food, and found I spent almost 8 hours a day in a bathroom. No good when trying to work. Sorry to be descriptive but felt like pooping acid. I know it works for some people but not all. If you have any side effects please do not hesisitate to contact your prescribing doctor or GP. They will like to know as it could mean something else in your diagnosis and overall care.

Scott

2 likes
Reply

Thanks Scott I will it really scares me cause I'm all ready sensitive digestively speaking

Thanks

1 like
Reply

I know what you mean about breathlessness, recurs with me but as I've had tests like you, they don't seem concerned: worries me. I do wonder if part if disease itself; can inflame other tissues. Is plaquenil same as hydroxychloroquine, if so i don't seem to get many side effects unlike methotrexate which makes me nauseous, who knows, Ii'm pumping so much crap into myself it cld be mix of both 😀

3 likes
Reply

All theses chemicals scare me as much as the disease. That's just bottom line truth.

But have to have them!!!

3 likes
Reply

I know what you mean, took me a week to build up courage to take first, terrifying but necessary sadly.

1 like
Reply

It is and all you are in my prayers!

Happy Thanksgiving

2 likes
Reply

I was taking Hydroxychloroquine the other name for plaque I'll for about a year. They say you need to have your eyes checked annually.

I had blurred sight after 6 months and then around a year I started suffering from migraines. At this point it was stopped as well as the migraine.

From what I can see most people respond well to it. So try and persevere with it and make sure you have your eyes checked.

2 likes
Reply

Ok thank you

I hope you are good now

Have a wonderful Thanksgiving

Reply

Migraines stopped as soon as I stopped hydroxychloroquin x

1 like
Reply

Tha

Reply

That's great! What did they switch you to?

Reply

Ok that's scary. I hope all is good now. Did your vision restore fully?? Thank you for responding I am scared of all the meds!!!

Happy Thanksgiving

Reply

I was on hydrochloroquine for many years with (fairly) good control and minimal side effects.

2 likes
Reply

Thanks for responding. I will try whatever they tell me cause I know I can come to you guys w questions. You guys are my angels of wisdom!!!

1 like
Reply

I've been on it for five years, it's been great for me. I get my eyes checked every 9-12 months.

3 likes
Reply

Thank you for being there. Have a blessed holiday. Let you know the outcome when I know it!!

1 like
Reply

Me too

Reply

I'm glad your rheumy team is on the "ball" and put you through many tests.

When you start plaquenil, it may make you visit the John more often, but this side effect wears off.

Also have your eyes tested so your eye doctor has a base line to judge if plquenil is affecting your eyes.

All the best to you

1 like
Reply

My Rheumy didn't put me through them my GP did. When I talked to Rheumy nurse all she said was stop injection. They would call pharmacy for plaque so I could start it. I said no I would go to appt next week and we would talk about it. There was no mention of eye test or anything. That's why I reach out to you so I have more support from you Angels and some of your knowledge is imparted on me. It's all I have and I thank you!!

1 like
Reply

An opthamologist will take photos of the back of your eyes & he will monitor if any plaquenil build up occurs. Your opthamologist will be the first to know if hydroxychloroquine (plaquenil) is safe for you.

1 like
Reply

Thank you

I'm anxious to see if they tell me that because it didn't seem that way!!!

2 likes
Reply

You may also like...